Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 94, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 13, 2006, 3:23 PM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 3:23 PM MDT (21:23 UTC)
- Expired
- Sep 13, 2006, 5:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:30 PM MDT, 53 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT WED SEP 13 2006 .SYNOPSIS... SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT PORTIONS OF THE BORDERLAND TONIGHT THROUGH MIDDAY THURSDAY AS AN UPPER TROUGH WEAKENS AND MOVES NORTHEAST FROM ARIZONA. BEHIND THIS TROUGH A WESTERLY FLOW WILL DEVELOP ALOFT WHICH SHOULD BRING SEVERAL DAYS OF DRY WEATHER WITH SEASONABLY WARM TEMPERATURES. && .DISCUSSION... POTENTIAL FOR SEVERE WEATHER THIS EVENING INTO EARLY TOMORROW. UPPER LOW IS OPENING UP ATTM AND WILL CONTINUE TO WEAKEN AND MOVE NORTHEAST TONIGHT AND TOMORROW. DRY SLOT IS ALREADY KICKING OFF STRONG TO SEVERE STORMS OVER THE NORTHEASTERN TWO-THIRDS OF THE AREA. MODELS SHOW GOOD ALIGNMENT OF TROUGH FORCING...LEFT EXIT REGION OF UPPER JET...H5 COLD POCKET...LOW LEVEL MOISTURE...AND DRYING ALOFT THROUGH EARLY TOMORROW. CAPES ARE MARGINAL BUT WITH LIFTED INDICES APPROACHING -3...INSTABILITY SHOULD BE MORE THAN ADEQUATE FOR ISOLATED SEVERE HAIL AND...PERHAPS...SEVERE STRAIGHT LINE WINDS. GIVEN THE VERY FAVORABLE SHEAR PROFILE CANT EVEN RULE OUT A FUNNEL CLOUD/TORNADO SOMEWHERE IN THE CWA. ONCE THIS FIRST TROUGH MOVES BY LATE TOMORROW DRY WEATHER SHOULD FOLLOW FOR SEVERAL DAYS. BY THE MIDDLE OF NEXT TROPICAL SYSTEM MAY AFFECT THE AREA AS EARLY AS WEDNESDAY BUT DUE TO UNCERTAINTY WILL KEEP DRY FORECAST FOR NOW. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 88 66 89 65 / 40 20 10 10 0 SIERRA BLANCA TX 62 86 63 84 60 / 40 30 20 10 0 LAS CRUCES 62 88 63 89 63 / 40 20 10 10 0 ALAMOGORDO 60 89 63 87 61 / 40 20 10 10 0 CLOUDCROFT 46 66 47 66 44 / 40 30 20 10 0 TRUTH OR CONSEQUENCES 60 87 62 86 60 / 40 30 10 10 0 SILVER CITY 55 79 55 78 55 / 50 30 10 10 0 DEMING 61 86 62 88 60 / 40 30 10 10 0 LORDSBURG 61 87 61 90 59 / 50 30 10 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 02
Hazardous weather outlook, Sep 13, 10:35 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT WED SEP 13 2006 NMZ022>025-030>032-TXZ055-056-132200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL LOW COMBINED WITH FAVORABLE MOISTURE AND INSTABILITY WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH...HAIL TO ONE AND ONE-HALF INCHES...AND LOCAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ENDING BY EVENING. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS EARLY. STORMS SHOULD END BY LATE AFTERNOON. DRY WEATHER IS ANTICIPATED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO PROVIDE REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MACBLAIN
In the hours before
Special weather statement, Sep 13, 11:07 AM MDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 AM MDT WED SEP 13 2006 NMZ022-023-032-131930- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 1107 AM MDT WED SEP 13 2006 AT 1105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF DEVELOPING THUNDERSTORMS...CAPABLE OF PRODUCING WINDS TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER...AND RAINFALL RATES OF ONE INCH PER HOUR. THE LINE EXTENDED FROM 50 MILES NORTHWEST OF SILVER CITY TO NEAR LAS CRUCES. MOVEMENT WAS NORTH AT 15 MPH. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 49 min |
| Sep 13, 1:46 PM MDT | Tornado Warning | EPZ | Doña Ana, Luna | 44 min |
| Sep 13, 2:08 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 67 min |
| Sep 13, 2:15 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 60 min |
| Sep 13, 2:28 PM MDT | Tornado Warning | EPZ | Doña Ana | 62 min |
| Sep 13, 2:38 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 67 min |
| Sep 13, 3:10 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 65 min |
| Sep 13, 3:17 PM MDT | Tornado Warning | EPZ | Doña Ana | 58 min |
| Sep 13, 4:46 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.